Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 14, 2016, 3:37 PM EDT for Washington County, City of Bristol, Virginia; Johnson County, Sullivan County, Tennessee. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2016, 3:37 PM EDT (19:37 UTC)
- Expired
- Mar 14, 2016, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, TN, Sullivan County, TN, City of Bristol, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 143 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 4:05 PM EDT | HAIL 0.5 | Abingdon, VA | |
| Mar 14, 4:16 PM EDT | HAIL 1 | 2 Se Abingdon, VA | PEA TO QUARTER SIZE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
243
WUUS54 KMRX 141937
SVRMRX
TNC091-163-VAC191-520-142030-
/O.NEW.KMRX.SV.W.0010.160314T1937Z-160314T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT MON MAR 14 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
NORTHERN JOHNSON COUNTY IN EASTERN TENNESSEE...
WASHINGTON COUNTY IN SOUTHWESTERN VIRGINIA...
THE CITY OF BRISTOL IN SOUTHWESTERN VIRGINIA...
* UNTIL 430 PM EDT
* AT 337 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRISTOL TN...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ABINGDON...BRISTOL TN...BRISTOL VA...BRISTOL...WALNUT HILL...GLADE
SPRING...DAMASCUS...LINDELL...BENHAMS...SHADY VALLEY...HOLSTON...SOUTH
HOLSTON DAM...HILANDER PARK...KONNAROCK...HARR AND EMORY-MEADOW VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3662 8161 3661 8165 3658 8169 3650 8199
3651 8199 3649 8200 3644 8220 3659 8232
3660 8230 3670 8233 3678 8217 3680 8211
3681 8211 3688 8198 3687 8194 3689 8189
3693 8183 3679 8170 3664 8162 3663 8161
TIME...MOT...LOC 1937Z 237DEG 21KT 3657 8216
HAIL...1.00IN
WIND...60MPH
$$
DH2 follow-up statements
483
WWUS54 KMRX 141954
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
354 PM EDT MON MAR 14 2016
TNC091-163-VAC191-520-142030-
/O.CON.KMRX.SV.W.0010.000000T0000Z-160314T2030Z/
SULLIVAN TN-JOHNSON TN-WASHINGTON VA-CITY OF BRISTOL VA-
354 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN SULLIVAN...NORTHERN JOHNSON...WASHINGTON COUNTIES
AND THE CITY OF BRISTOL...
AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ABINGDON...
MOVING NORTHEAST AT 85 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...BRISTOL VA...BRISTOL...GLADE SPRING...DAMASCUS...LINDELL...
BENHAMS...SHADY VALLEY...HOLSTON...SOUTH HOLSTON DAM...HILANDER PARK...
KONNAROCK...HARR AND EMORY-MEADOW VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3662 8161 3661 8165 3658 8169 3650 8199
3651 8199 3649 8200 3650 8210 3660 8222
3664 8222 3671 8225 3678 8217 3680 8211
3681 8211 3688 8198 3687 8194 3689 8189
3693 8183 3679 8170 3664 8162 3663 8161
TIME...MOT...LOC 1953Z 231DEG 75KT 3669 8196
HAIL...1.00IN
WIND...60MPH
$$
DH324
WWUS54 KMRX 141954 CCA
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
354 PM EDT MON MAR 14 2016
TNC091-163-VAC191-520-142030-
/O.CON.KMRX.SV.W.0010.000000T0000Z-160314T2030Z/
SULLIVAN TN-JOHNSON TN-WASHINGTON VA-CITY OF BRISTOL VA-
354 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN SULLIVAN...NORTHERN JOHNSON...WASHINGTON COUNTIES
AND THE CITY OF BRISTOL...
AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ABINGDON...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...BRISTOL VA...BRISTOL...GLADE SPRING...DAMASCUS...LINDELL...
BENHAMS...SHADY VALLEY...HOLSTON...SOUTH HOLSTON DAM...HILANDER PARK...
KONNAROCK...HARR AND EMORY-MEADOW VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3662 8161 3661 8165 3658 8169 3650 8199
3651 8199 3649 8200 3650 8210 3660 8222
3664 8222 3671 8225 3678 8217 3680 8211
3681 8211 3688 8198 3687 8194 3689 8189
3693 8183 3679 8170 3664 8162 3663 8161
TIME...MOT...LOC 1953Z 231DEG 75KT 3669 8196
HAIL...1.00IN
WIND...60MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:14 PM EDT, 23 minutes earlier.
Area forecast discussion, Mar 14, 3:14 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 314 PM EDT MON MAR 14 2016 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SHORT WAVE TROUGH SHIFTING EAST ACROSS THE APPALACHIANS PRODUCING SOME CONVECTION. COLD AIR ALOFT IS RESULTING IN SOME SMALL HAIL IN ISOLATED SPOTS. GRIDDED DATABASE HAS A DECREASING POP TREND TONIGHT WITH A NICE DRY DAY FOLLOWING ON TUESDAY. AFTER SOME EARLY MORNING LOW CLOUDS AND SOME PATCHY FOG SUNSHINE SHOULD BE THE ORDER OF THE DAY. STAYED CLOSE TO SUPERBLEND TEMPS THROUGH THE PERIOD. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... A COLD FRONT WILL BE APPROACHING THE AREA TO START THE EXTENDED PORTIONS OF THE FORECAST AS AN UPPER LEVEL LOW MOVES ACROSS THE MID- MISSISSIPPI RIVER VALLEY INTO THE GREAT LAKES. MODELS INDICATE THAT MOST OF THE PRECIPITATION REMAINS WELL TO THE NORTH WITH THE BEST LIFT. PW VALUES WILL BE A BIT LOWER THAN THE PAST DAYS BUT WILL STILL BE AROUND THE 75TH TO 90TH PERCENTILE FOR MID-MARCH. THEREFORE...HAVE CONTINUED WITH AT LEAST A SLIGHT MENTION FOR PRECIPITATION IN THE FORECAST. WITH MUCH WARMER THAN AVERAGE TEMPERATURES AND DEWPOINTS...THERE WILL ALSO BE SOME INSTABILITY AND MENTIONED THUNDER IN THE FORECAST DURING THE EVENING WITH JUST SHOWERS MOSTLY AFTER MIDNIGHT. DRIER AIR MOVES IN BEHIND THE FRONT WITH PW VALUES DROPPING DOWN BELOW HALF AN INCH ON WEDNESDAY. THE COLD FRONT WILL STALL TO THE SOUTH JUST NORTH OF THE COAST. THEREFORE...REMOVED POPS FOR WEDNESDAY WITH THE DRIER AIR IN PLACE. THE COLD AIR ADVECTION BEHIND THE SYSTEM IS NOT IMPRESSIVE AND EXPECT TEMPERATURES WILL STILL WARM INTO THE 60S AND 70S ON WEDNESDAY WITH PLENTY OF INSOLATION. A GOOD BIT OF MODEL DISAGREEMENT MOVING IN WEDNESDAY NIGHT INTO THURSDAY WITH THE POPS. MODELS ARE IN GOOD AGREEMENT THAT THERE WILL BE A CLOSED UPPER LEVEL LOW ACROSS THE GREAT LAKES...THE DISAGREEMENT COMES WITH A LOW AMPLITUDE WAVE THAT WILL ROTATE THROUGH THE CLOSED LOW. THE GFS INDICATES THAT THIS WAVE WILL BE SUFFICIENT ENOUGH FOR A FEW SHOWERS TO DEVELOP ACROSS THE OHIO RIVER VALLEY AND SOUTHERN APPALACHIANS. THE GFS IS AN OUTLIER WITH THIS SOLUTION EXCEPT FOR A FEW SREF MEMBERS. DRIER AIR WILL REMAIN IN PLACE WITH PW VALUES BELOW HALF AN INCH FOR THE MOST PART WITH THE STALLED BOUNDARY WELL TO THE SOUTH. OVERALL...HAVE SIDED MORE WITH THE DRIER SOLUTIONS AND REDUCED POPS TO JUST SMALL SLIGHT CHANCES MENTIONS WEDNESDAY NIGHT AND THURSDAY. THE UPPER FLOW WILL BE MORE ZONAL THURSDAY NIGHT INTO FRIDAY WITH MOSTLY DRY CONDITIONS CONTINUING. OVER THE WEEKEND THE STALLED BOUNDARY ALONG THE COAST WILL BEGIN TO LIFT NORTHWARD AS A MORE ROBUST UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL PLAINS. SOUTHWESTERLY FLOW WILL INCREASE MOISTURE ACROSS THE AREA WITH PRECIPITATION CHANCES INCREASING FRIDAY NIGHT AND INTO SATURDAY. MODELS INDICATE THAT A WEAK SURFACE LOW WILL TRACK ALONG THE NORTHERN GULF COAST TO THE CAROLINA COAST OVER THE WEEKEND. MUCH COLDER AIR WILL MOVE IN BEHIND THIS SYSTEM WITH TEMPERATURES IN THE 30S ON SUNDAY AND MONDAY MORNINGS. RAIN WILL ALSO TRANSITION TO SNOW EARLY NEXT WEEK ACROSS THE HIGHER ELEVATIONS WITH NORTHWEST FLOW SETTING UP. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 50 81 54 75 / 10 0 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 50 79 56 74 / 30 0 20 10 OAK RIDGE, TN 50 78 56 74 / 20 0 20 10 TRI CITIES AIRPORT, TN 50 73 54 72 / 60 0 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MA
Hazardous weather outlook, Mar 14, 10:21 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1021 AM EDT MON MAR 14 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-151430- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1021 AM EDT MON MAR 14 2016 /921 AM CDT MON MAR 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AS AN UPPER-LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. THE PRIMARY THREATS WITH THE STRONGEST STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS UP TO 60 MPH...AND HAIL UP TO THE SIZE OF A QUARTER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Mar 14, 2:20 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EDT MON MAR 14 2016
VAZ001-002-141900-
LEE VA-WISE VA-
220 PM EDT MON MAR 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR LEE AND SOUTHWESTERN WISE
COUNTIES UNTIL 300 PM EDT...
AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF JONESVILLE...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JONESVILLE...BIG STONE GAP...PENNINGTON GAP...APPALACHIA...ST. CHARLES...
DRYDEN AND ROSE HILL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3685 8268 3683 8272 3683 8275 3680 8277
3659 8317 3660 8334 3667 8342 3671 8330
3674 8320 3674 8314 3678 8313 3680 8310
3683 8310 3685 8307 3685 8301 3687 8291
3690 8287 3695 8286 3697 8287
TIME...MOT...LOC 1820Z 225DEG 33KT 3667 8328
DHSpecial weather statement, Mar 14, 2:24 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
224 PM EDT MON MAR 14 2016
NCZ060-TNZ086-087-101-102-141915-
CHEROKEE NC-SOUTHEAST MONROE TN-NORTHWEST MONROE TN-WEST POLK TN-
EAST POLK TN-
224 PM EDT MON MAR 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE...POLK AND
SOUTHWESTERN MONROE COUNTIES UNTIL 315 PM EDT...
AT 223 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF BENTON...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURPHY...BENTON...DUCKTOWN...CULBERSON...PARKSVILLE...TURTLETOWN...HIAWASSE
DAM...HOT HOUSE...BULLET CREEK...RELIANCE...BIG FROG MOUNTAIN...ARCHVILLE...
COKER CREEK...UNAKA AND VIOLET.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3499 8469 3512 8473 3517 8470 3520 8470
3537 8420 3501 8398 3499 8407
TIME...MOT...LOC 1823Z 248DEG 29KT 3502 8462
DHSpecial weather statement, Mar 14, 2:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT MON MAR 14 2016
VAZ001-002-141945-
LEE VA-WISE VA-
257 PM EDT MON MAR 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CITY OF NORTON...NORTHEASTERN LEE
AND WISE COUNTIES UNTIL 345 PM EDT...
AT 257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG STONE GAP...OR 15 MILES NORTHEAST OF JONESVILLE...MOVING NORTHEAST
AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...BIG STONE GAP...APPALACHIA...POUND...DRYDEN...JASPER AND
PARDEE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3715 8255 3713 8255 3703 8248 3701 8244
3682 8270 3683 8275 3675 8283 3673 8283
3671 8288 3682 8303 3686 8300 3687 8291
3690 8287 3698 8287 3699 8284 3701 8283
3703 8275 3705 8272 3712 8272 3718 8259
TIME...MOT...LOC 1857Z 222DEG 27KT 3682 8289
DHSpecial weather statement, Mar 14, 3:07 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EDT MON MAR 14 2016
TNZ012-035-141945-
SCOTT TN-MORGAN TN-
307 PM EDT MON MAR 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT AND NORTHWESTERN
MORGAN COUNTIES UNTIL 345 PM EDT...
AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES WEST OF HELENWOOD...OR 20 MILES NORTHWEST OF WARTBURG...MOVING
EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...SUNBRIGHT...ELGIN...SLICK ROCK...RUGBY...
NORMA AND SMOKEY JUNCTION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3647 8434 3646 8435 3642 8435 3638 8432
3639 8433 3629 8433 3622 8488 3625 8489
3629 8487 3630 8480 3633 8477 3634 8474
3635 8474 3635 8473 3637 8472 3637 8470
3640 8466 3646 8470 3655 8437
TIME...MOT...LOC 1907Z 257DEG 25KT 3633 8482
DHSpecial weather statement, Mar 14, 3:13 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT MON MAR 14 2016
NCZ060-061-142000-
CHEROKEE NC-CLAY NC-
313 PM EDT MON MAR 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE AND CLAY
COUNTIES UNTIL 400 PM EDT...
AT 312 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF MURPHY...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURPHY...HAYESVILLE...CULBERSON...SHOOTING CREEK...BRASSTOWN AND
TUSQUITEE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3499 8418 3505 8420 3506 8420 3519 8372
3515 8373 3516 8365 3515 8364 3514 8366
3514 8364 3512 8364 3513 8362 3511 8362
3507 8357 3504 8356 3503 8353 3499 8352
TIME...MOT...LOC 1912Z 257DEG 29KT 3499 8409
DHSpecial weather statement, Mar 14, 3:27 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT MON MAR 14 2016
TNZ017-018-VAZ008-142015-
JOHNSON TN-SULLIVAN TN-WASHINGTON VA-
327 PM EDT MON MAR 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SULLIVAN...NORTHWESTERN
JOHNSON...WASHINGTON AND CITY OF BRISTOL COUNTIES UNTIL 415 PM EDT...
AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRISTOL TN...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...BRISTOL TN...BRISTOL VA...BRISTOL...WALNUT HILL...BLUFF CITY...
DAMASCUS...LINDELL...BENHAMS...HOLSTON...SOUTH HOLSTON DAM...HILANDER
PARK...HARR...BLOUNTVILLE AND EMORY-MEADOW VIEW.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3662 8172 3641 8222 3641 8223 3642 8224
3642 8225 3659 8235 3660 8235 3660 8230
3665 8232 3686 8194
TIME...MOT...LOC 1927Z 237DEG 21KT 3655 8219
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:04 AM EDT | Dense Fog Advisory | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 5 hr |
| Mar 14, 2:20 PM EDT | Special Weather Statement | MRX | Lee | 40 min |
| Mar 14, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 41 min |
| Mar 14, 2:57 PM EDT | Special Weather Statement | MRX | Wise, City of Norton | 48 min |
| Mar 14, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott, Wise, City of Norton | 50 min |
| Mar 14, 3:27 PM EDT | Special Weather Statement | MRX | Washington, City of Bristol | 48 min |
| Mar 14, 1:38 PM EDT | Special Weather Statement | MRX | Claiborne | 52 min |
| Mar 14, 2:19 PM EDT | Special Weather Statement | MRX | Greene, Sullivan | 41 min |
| Mar 14, 2:24 PM EDT | Special Weather Statement | MRX | Polk | 51 min |
| Mar 14, 3:07 PM EDT | Special Weather Statement | MRX | Scott | 38 min |
| Mar 14, 3:48 PM EDT | Special Weather Statement | MRX | Scott | 42 min |
| Mar 14, 4:00 PM EDT | Special Weather Statement | MRX | Sullivan | 45 min |
| Mar 14, 4:12 PM EDT | Special Weather Statement | MRX | Carter, Johnson | 63 min |
| Mar 14, 4:31 PM EDT | Special Weather Statement | MRX | Johnson | 44 min |
| Mar 14, 5:15 PM EDT | Special Weather Statement | MRX | Knox | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.